A warning is being issued around the use of illegal recreational drugs, after more than half a dozen people on Island required medical attention following suspected ketamine use.
It is suspected that the supply of the Class B drug is tainted, and any users are urged to avoid taking it. Further advice and treatment is available from the Drug and Alcohol Team (DAT) on 617889. DAT is a confidential service for anyone who is concerned about their drug use.
If someone is experiencing any overdose symptoms call an ambulance immediately by dialling 999.
The symptoms of a ketamine overdose are similar to what Ketamine users experience as a high, but the side effects can be deadly - including dangerously slow breathing and unconsciousness.
Interim Director of Public Health, Professor Hugo van Woerden, said:
‘We’re asking families, carers and others in contact with users to be vigilant for the signs of overdose which include: decreased levels of consciousness, shallow or irregular breathing – including periods where breathing may stop, slow heart rate which can cause cardiac arrest.’